Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 8, NWS Shreveport, LA

April 7, 2014Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 7, 2014, 6:32 AM CDT for Sabine County, San Augustine County, Texas. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 6:32 AM CDT (11:32 UTC)
Expired
Apr 9, 2014, 12:00 AM CDT
In force
41 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS44 KSHV 071132
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 AM CDT MON APR 7 2014

TXC403-405-081132-
/O.NEW.KSHV.FL.W.0008.140407T1132Z-140409T0500Z/
/AYIT2.1.ER.140407T0953Z.140407T1800Z.140408T1100Z.NO/
632 AM CDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 615 AM MONDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 13.2 FEET BY THIS
  MONDAY AFTERNOON.  THE BAYOU WILL FALL BELOW FLOOD STAGE BY
  TUESDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$
2 follow-up statements
910 
WGUS84 KSHV 071622
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT MON APR 7 2014

TXC347-365-401-405-419-081622-
/O.EXT.KSHV.FL.W.0007.000000T0000Z-140410T0600Z/
/ATBT2.1.ER.140407T0255Z.140408T1200Z.140409T1200Z.NO/
1122 AM CDT MON APR 7 2014

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1030 AM MONDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 15.1 FEET BY 
  TUESDAY EARLY AFTERNOON.  THE BAYOU WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...EXPECT LOWLAND FLOODING FOR THE NEXT SEVERAL
  DAYS OF THE HEAVILY WOODED FLOODPLAIN.  RANCHERS THAT HAVE CATTLE 
  AND EQUIPMENT NEAR THE RIVER SHOULD MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3191 9457 3191 9437 3146 9423 3146 9436 3165 9443

$$

TXC403-405-081622-
/O.EXT.KSHV.FL.W.0008.000000T0000Z-140409T1200Z/
/AYIT2.1.ER.140407T0953Z.140407T1800Z.140408T1800Z.NO/
1122 AM CDT MON APR 7 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1100 AM MONDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 13.2 FEET THIS
  MONDAY AFTERNOON.  THE BAYOU WILL FALL BELOW FLOOD STAGE TUESDAY EARLY 
  AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$
367 
WGUS84 KSHV 081209
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT TUE APR 8 2014

TXC403-405-081239-
/O.CAN.KSHV.FL.W.0008.000000T0000Z-140409T1200Z/
/AYIT2.1.ER.140407T0953Z.140407T1300Z.140408T0355Z.NO/
709 AM CDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* AT 615 AM TUESDAY THE STAGE WAS 11.7 FEET. 
* FELL BELOW FLOOD STAGE AT 1055 PM MONDAY.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO 10.7 FEET BY WEDNESDAY
  MORNING.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 5:05 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 7, 5:05 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 AM CDT MON APR 7 2014

.DISCUSSION...
IN WAKE OF SOME MUCH NEEDED RAINFALL...A LIGHT NW FLOW IS ON THE
SURFACE...BUT A BIT MORE WIND WITH SOME LIGHT GUSTS INTO THE TEENS
ALONG AND AHEAD OF A SPOKE OF THE UPPER LOW. MUCH OF THE WESTERN
COUNTY WARNING AREA IS UNDER AN EXPANDING MID LEVEL DRY SLOT NOW
THAT WILL SOON MAKE FOR QUIET DAY WEATHER WISE AREA WIDE. OUR AIR
TEMPERATURES ARE IN THE 40S FOR MOST BUT STILL SOME LOW 50S AHEAD
OF THE SURFACE GUSTS THAT EXTEND FROM S AR IN THE N CENTRAL LA AND
TOLEDO BEND COUNTRY ALONG THAT SPOKE. LIGHT RAIN WITH SOME PATCHY
FOG STILL OCCURRING AT A FEW SITES OVER THE EAST TOO FOR ANOTHER
COUPLE OR FEW HOURS AT MOST.

THE WATER VAPOR SHOWS THE UPPER LEVEL LOW OVER MO AND OK WITH MORE
ENERGY MOVING DOWN TOWARD THE TX/OK PANHANDLES NOW FROM OVER
CO/NM. THIS WILL WRAP UP WHAT IS LEFT OF THIS SYSTEM WHILE
DEEPENING THE TROUGH DOWN OVER S TX BY TONIGHT. THE COLD AIR ALOFT
WILL BRING BACK THE CHANCE OR SLIGHT CHANCE FOR ISOLATED
THUNDERSTORMS WHICH WILL BE ENDING DURING THE DAY TOMORROW FROM
WEST TO EAST. ADDITIONAL RAINFALL TOTALS WILL GENERALLY REMAIN
BELOW A TENTH OF AN INCH.

THE REST OF THE WEEK AND INTO THE WEEKEND LOOK DRY BEFORE THE NEXT
BIG UPPER STORM AND COLD FRONT EDGE THIS WAY LATE NEXT WEEKEND AND
EARLY NEXT WEEK. MAV/MEX REASONABLE ALONG THE WAY AND GENERALLY
BLENDED ALONG THE WAY IN OUR LONG RANGE. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  50  68  43  74 /  10  40  30   0   0
MLU  66  48  67  41  71 /  20  30  40   0   0
DEQ  64  45  67  36  72 /  20  30  20   0   0
TXK  63  49  67  42  71 /  10  40  20   0   0
ELD  64  46  65  39  70 /  20  40  30   0   0
TYR  65  47  67  43  74 /  10  20  10   0   0
GGG  65  48  68  42  74 /  10  30  10   0   0
LFK  68  50  70  43  76 /  10  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Apr 7, 5:59 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 AM CDT MON APR 7 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
559 AM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH
LOUISIANA...FOR EAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
AS THE UPPER LOW BEGINS TO MOVE OVER THE FOUR STATE AREA.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENDING DURING TUESDAY
AS THE UPPER LOW MOVES EAST AWAY FROM THE FOUR STATE AREA. THE
BALANCE OF THE WORK WEEK WILL BE SEASONAL AND DRY WITH OUR NEXT
STORM SYSTEM ARRIVING DURING NEXT WEEKEND. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:04 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby49 hr
Apr 7, 8:09 AM CDTRiver Flood WarningSHVGregg50 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.